Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv With Increased Levels Of Hgb

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women, Anemia and HIV/AIDS

...long-lasting anemia, the lack of oxygen in the blood can damage the heart, brain, and other organs of the body. Very severe anemia may even cause death. At first anemia can be so mild that it goes unnoticed. Symptoms usually increase as anemia gets worse. Symptoms include: Severe fatigue (tiredness) Difficulty breathing Rapid heart rate Pale skin Decreased pinkness of the lips, gums, lining of the eyelids, nail beds, and palms Feeling...
Ask the Experts

Good news from Thailand and some ??

Hello Dr. Bob,First of all, how are you ? All your friends here in Thailand hope you are doing well.As you might remember through the millions of posts you are receiving me and my wife tested hiv+ 2 years ago in Thailand. My wife started meds...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...for several years after I discontinued AZT.The declining hemoglobin, on the other hand, should indeed be monitored closely. Hemoglobin levels below the normal range of 12-16 g/dL for women and 14-18 g/dL for men mean you are anemic. If this... Read more »

hemoglobin level

I am being treated with peg interferon 180ml and ribovarin 1200mg.Last week my hemoglobin level was 9.5,hemotocrit 28% this week it is 8.4 and 24%.How dangerous is this drop and should I be real concerned?
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...therapy. If you are having symptoms of fatigue or other things, you may be offered a hormone shot (erythropoeitin) that will increase your hemoglobin and hematocrit. Read more »

Is there any point?

Well, I have to wonder what the point is of my continuing to raise concerns about my level of fatigue and other symptoms. I guess the point is that I have not completely lost hope that there might be an answer -- even if I were given a diagnosis of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...they are powerful and potentially addictive. There are also some drug interactions to be considered. For instance, Norvir can increase the levels of speed in your system. And Cylert can be hard on your liver, which has already been stressed by... Read more »

Could lower HGB be reason for fatigue and sob?

Dear Dr.Frascino: I am a 49yr old male with AIDS. I have noticed increased sob on exertion and fatigue. I am exercising five days a week. I really have to push myself and regulate my breathing. I had a testosterone level which was high. My...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
...for women). The elevated MCV and other tests reveal that your red blood cells are larger than normal. This is often seen in HIV disease and could be a consequence of your medications. AZT for instance, which is in Retrovir and Combivir, is well... Read more »
Articles
AIDS InfoNet

Anemia

...EPO is Procrit. A large study of people with HIV found EPO injections decreased the risk of death. Transfusions seemed to increase the risk of death. Because of the risks of transfusions, they are rarely used to treat anemia. Blood... Read more »
The Well Project

Understanding HIV-Related Lab Tests I: Complete Blood Count and Blood Chemistry

...bilirubin, a bloodpigment. High levels of bilirubin may indicate liver problems. Taking the HIVdrug Reyataz (atazanavir) can increase bilirubin levels. However, in HIV+people taking Reyataz, an elevation in bilirubin seems to be harmless. ... Read more »
The Well Project

Women and HIV/AIDS

...thirdmost-deadly disease for women, behind only cancer and heart disease. HIV affects both younger and older women. In fact, an increase in HIVdiagnoses has been seen in older women (50 and older). Minority women, especially African-American... Read more »
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...(lipoatrophy) and fat gain(lipohypertrophy) or redistribution in particular areas of the body Metabolic complications -- Includes increases in fats and sugars in theblood HIV+ people can experience both body shape changes and... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Lost

Posted by LostNconfused, 5 Replies
...panic of something happening to me, such as a car crash, heart attack, even murder but I'm sure all our minds were far off from HIV. She said if she ever lost me, she would join me. That scares me the most. And she now has a 4 mo. old baby she... Read more »

Im new and want friends!=)

Posted by chula93, 1 Reply
...hey! i am new here. I have had HIV all my life. i was born with it. Anyway, i thought it would be nice to talk to other people. Dame un mesaje si tu quieres=) Read more »

Holistic AIDS connection

Posted by Anonymous, 2 Replies
...to all who would like to communicate about THEIR EXPERIENCE with natural aids treatments and the success of them. until now there has been no place to turn to for us to communication with each other and Read more »